Alert archive / New Mexico / Fire Weather Watches in 2020
Fire Weather Watch 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this fire weather watch at Jun 5, 2020, 2:05 PM MST for 8 counties in New Mexico. It took effect at Jun 7, 2020, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 2:05 PM MST (21:05 UTC)
- In effect from
- Jun 7, 2020, 10:00 AM MST
- Expired
- Jun 6, 2020, 2:57 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3884 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Jun 5, 11:08 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 5, 11:08 AM MST, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1208 PM MDT Fri Jun 5 2020 .AVIATION... 18Z TAF CYCLE VFR conditions are currently in place, but a deteriorating and unsettled trend will unfold into Saturday as a Pacific low pressure system moves toward the Four Corners region. Another round of high- based showers and mostly dry thunderstorms is expected this afternoon along and near the central mountain chain of New Mexico and also showers and storms will be increasing in far western parts of the state late this afternoon and into the early evening. While little rainfall or ceiling/visibility reductions are forecast with this activity, abrupt and gusty downburst winds will accompany. Also, hot temperatures and low density altitudes today will create difficult ascents for some aircraft. Showers and storms will persist tonight, mainly over western New Mexico, re-focusing toward north central parts of the state by mid day Saturday. Strong to very strong winds will also develop Saturday with strongest gusts of 40 to 50 kt expected in northwestern and northeastern high country areas of the state. 52 && .PREV DISCUSSION...330 AM MDT Fri Jun 5 2020... .SYNOPSIS... Chances for showers and storms increase over western New Mexico today, and over the west and north tonight. A few storms over far northwest New Mexico this afternoon and evening may produce strong and gusty winds. As precipitation tapers off Saturday, drier and windy weather Saturday afternoon may lead to critical fire weather conditions from the Rio Grande Valley westward. Temperatures will also start to cool down Saturday, then become progressively cooler Sunday and Monday as winds remain gusty. Highs will fall to below normal Tuesday then rebound mid to late next week. The next chance for precipitation won't be until late next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... The upper high currently over NM will shift eastward as a Pacific low moves over SoCal late today. Increasing moisture and atmospheric lift ahead of the storm system will allow for isolated to scattered storms to develop over NW NM this afternoon. The low will weaken into an open wave late tonight as it moves across AZ and finally over the Four Corners region Saturday morning. Showers and thunderstorms are expected to spread eastward this evening and tonight before focusing over north central NM early Saturday. Storms today should move toward the north around 20 to 25 mph. Relatively low surface dewpoints and large inverted-V soundings by late afternoon, combined with an increase in mid level winds, will likely result in some dry or mostly dry storms with gusty winds, especially within the Rio Grande Valley. By Saturday afternoon, weak low level convergence just east of the central mountain chain may be a focus for isolated storms, mainly dry, to develop once again. Strong winds will also be possible on Saturday as mid level winds increase with continue strong mixing, combined with a strengthening surface pressure gradient with the passage of a weak front. Wind advisory-like winds speeds will be likely across western NM by mid day and across northeast NM by mid to late afternoon. Aside from the storms with potential gusty winds, and gusty winds not related to storms, the other hot story, pun intended, will be the heat. Near record or record temperatures are expected again this afternoon with several locations expected to pass the century mark across the east. A few localized spots, namely TCC and ROW, will be near Heat Advisory criteria today, and will have day shift monitor these areas today. Slightly cooler temperatures are expected for Saturday in the wake of the trough passage. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... Precipitation for the most part should be ending Saturday evening, although models continue to suggest there will be a line of isolated convection over eastern NM in the evening, and some of this could be dry. Thereafter, breezy to windy, dry and cooler weather is forecast for Sunday through Tuesday as an upper trough swings through the central Rockies and pushes a cold front through NM. Lows Monday night will be cooler than normal over northwest and west central NM, where temperatures may fall into the mid to upper 30s at Gallup and Farmington. Tuesday appears to be the coolest day overall of next week, when highs vary from near to about 12 degrees cooler than normal. A warming trend will resume Wednesday, with highs rebounding to above average by Thursday thanks to a ridge building over NM. Increasing southwest flow aloft may bring another shot at precipitation late next week. && .FIRE WEATHER... Showers and thunderstorms will develop this afternoon across northwest NM and may spread eastward this evening and overnight toward the central mountain chain. Wetting rain footprints will likely be small and gusty winds will be possible. Storms this afternoon will generally move toward the north around 20 to 25 mph. Much drier conditions will be ushered into western and central NM on Saturday with stronger wind speeds. Critical fire weather conditions will be possible from the Rio Grande Valley westward as humidity values fall below 15% with high Haines values and wind gusts between 35 and 40 mph. A Fire Weather Watch will be issued for these areas. The only potential limiter will be if and/or how much precipitation falls this afternoon and tonight. Also of concern is across northeast NM where winds will be just as strong if not stronger than across western NM, with Haines values around 5, but forecast humidity values remain just above critical thresholds. If humidity values drop slightly, critical fire weather conditions would be likely. Another round of critical fire weather conditions are possible on Sunday, mainly for areas east of the central mountain chain, though northwest and far west central NM may also see critical conditions. A drier pattern with occasional breezes is in store early next work week. Daytime humidity values falling into the single digits will not be out of the question. Temperatures will generally trend downward Monday and Tuesday before rebounding Wednesday. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ101-105-106-109. &&
Hazardous weather outlook, Jun 5, 3:21 AM MST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 421 AM MDT Fri Jun 5 2020 NMZ201>241-061200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 421 AM MDT Fri Jun 5 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be increasing today and tonight over western and northern New Mexico. Some of this activity will produce strong and erratic wind gusts. Near record heat is expected again today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday afternoon, critical fire weather conditions are possible from the Rio Grande Valley westward while southwest winds gusting to around 55 mph are forecast to impact northeast New Mexico. Critical fire weather conditions may return Sunday from the central mountain chain eastward and over northwest New Mexico but will be limited on Monday to the Northeast Highlands and Plains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind gusts and precipitation amounts and impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:41 AM MST | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 11 hr |
| Jun 5, 1:35 PM MST | High Wind Watch | ABQ | Colfax, Mora, San Miguel, Union | 13 hr |
| Jun 5, 2:05 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 29 hr |
| Jun 5, 3:06 PM MST | Special Weather Statement | ABQ | San Juan | 24 min |
Nearby
Fire Weather Watches in New Mexico, 2020Every fire weather watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.